Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 33, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 3, 2015, 12:58 PM PDT for White Pine County, Nevada. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 12:58 PM PDT (19:58 UTC)
- Expired
- Aug 3, 2015, 1:27 PM PDT
- In force
- 29 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County White Pine County, NV
The radar
The Cedar City radar (KICX), 238 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350 WUUS55 KLKN 031958 SVRLKN NVC033-032045- /O.NEW.KLKN.SV.W.0033.150803T1958Z-150803T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 1258 PM PDT MON AUG 3 2015 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WHITE PINE COUNTY IN NORTHEASTERN NEVADA... * UNTIL 145 PM PDT * AT 1257 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES EAST OF MCGILL...AND MOVING EAST AT 20 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WHITE PINE COUNTY. THIS STORM IS LOCATED ALONG STATE HIGHWAY 893. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3928 11453 3945 11455 3950 11423 3927 11421 TIME...MOT...LOC 1957Z 261DEG 44KT 3938 11443 $$ TURNER
2 follow-up statements
440 WWUS55 KLKN 032014 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 114 PM PDT MON AUG 3 2015 NVC033-032045- /O.CON.KLKN.SV.W.0033.000000T0000Z-150803T2045Z/ WHITE PINE NV- 114 PM PDT MON AUG 3 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM PDT FOR EAST CENTRAL WHITE PINE COUNTY... AT 113 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES SOUTHWEST OF PARTOUN...OR 27 MILES NORTH OF BAKER...MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WHITE PINE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3928 11448 3945 11450 3950 11423 3927 11421 TIME...MOT...LOC 2013Z 261DEG 44KT 3941 11417 $$ TURNER
194
WWUS55 KLKN 032027
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
127 PM PDT MON AUG 3 2015
NVC033-032036-
/O.CAN.KLKN.SV.W.0033.000000T0000Z-150803T2045Z/
WHITE PINE NV-
127 PM PDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WHITE PINE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
BELOW SEVERE LIMITS. AS SUCH, THE WARNING HAS BEEN CANCELLED.
LAT...LON 3928 11448 3945 11450 3950 11423 3927 11421
TIME...MOT...LOC 2024Z 261DEG 44KT 3944 11396
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:30 AM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 3, 7:30 AM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 730 AM PDT MON AUG 3 2015 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO ROAM PORTIONS OF NEVADA EACH AFTERNOON AND EVENING...WITH TEMPERATURES REMAINING NEAR NORMAL FOR AUGUST. && .UPDATE...IMPRESSIVE VORT MAX NEAR SALT LAKE CITY THIS MORNING, WITH DEFORMATION ZONE AND ASSOCIATED LIGHT RAIN PERSISTING ACROSS NE ELKO COUNTY. UPDATED ALL GRIDS THROUGH 11 AM TO MATCH RADAR AND SATELLITE TRENDS. LIGHT RAIN LIKELY ACROSS NE ELKO COUNTY THROUGH 11 AM. 12Z NAM CONTINUES TO DEVELOP CONVECTION ALONG AN AUSTIN- EUREKA-CHERRY CREEK LINE AFTER 11 AM, AND WITH PLENTY OF SUN AND A CONVECTIVE TEMPERATURE OF 81 ON THE MORNING ELKO SOUNDING, HIGH CONFIDENCE THAT THIS WILL BE THE CASE. SOME STORMS EXPECTED TO DRIBBLE INTO SOUTHERN ELKO COUNTY THIS EVENING. TURNER && .PREV DISCUSSION... /ISSUED AT 241 AM / SYNOPSIS...PORTIONS OF NORTHERN AND CENTRAL NEVADA WILL RECEIVE RAIN SHOWERS AND THUNDERSTORMS TODAY. CONVECTION WILL LINGER THROUGH THE MIDDLE OF THE WEEK THEN EXPECT DRIER CONDITIONS. TEMPERATURES WILL BE NEAR NORMAL. SHORT TERM...TODAY THROUGH TUESDAY. THE LONGWAVE PATTERN FEATURES RIDGING FROM TEXAS TO WASHINGTON/BRITISH COLUMBIA...WITH A FETCH OF MOISTURE OVER THE EASTERN GREAT BASIN. ITS A PRETTY GRIMY PATTERN....AND THE PAST 48 HRS...THE MODELS REALLY HAVE NOT DONE WELL FOR THE LKN CWA. THERE IS A VORTEX THAT HAS BEEN ABSORBED INTO THE STEERING FLOW...WHICH ADDS TO THE OVERALL DYNAMICS...LENDING ITSELF TOWARDS CONVECTION POTENTIAL. THE CONVECTIVE TEMPERATURE FOR ELKO AT 00Z IS 90F...WITH PWS RANGING FROM .75 OF AN INCH TO JUST OVER ONE INCH. AT 500 MB THE DISTURBANCE IS EAST OF THE LKN CWA BY 18Z ON THE ECMWF AND 12Z ON THE GFS...WITH BOTH MODELS HOLDING ONTO REMNANT MOISTURE OVER THE LKN CWA. EXPECTING SHOWERS AND THUNDERSTORMS AGAIN TODAY...SLOWLY TAPERING OFF ON TUESDAY WITH RESPECT TO COVERAGE. FOR THE POPS THIS PACKAGE ...HEDGED WITH THE ALL BLEND WITH TERRAIN ENHANCEMENT. LONG TERM...TUESDAY NIGHT THROUGH MONDAY. MODELS DIFFERENCES IN THE BEGINNING MAKE BEING PRECISE DIFFICULT. THE DIFFERENCES EXPAND TOWARD THE END...SO WILL GENERALLY KEEP THE CURRENT BROAD BRUSH PICTURE IN PLACE THEN. OVERALL IDEA IS FOR THE CURRENT RIDGE TO CONTINUE BREAKING DOWN WITH A SERIES OF CLOSED LOWS IN THE NORTHERN PACIFIC MOVING TOWARD THE SHORE...THROWING SHORT WAVES TOWARD THE INTERIOR CENTRAL WEST. ENOUGH RESIDUAL MOISTURE AND INSTABILITY WILL ENABLE SOME STORMS TO FORM OVER NORTHERN NEVADA LATE TUESDAY BUT THE SEMI-PROGRESSIVE NATURE OF THE WAVES WILL BRING DRIER AIR INTO THE REGION WEDNESDAY AND THURSDAY. SOME OF THE STORMS THAT DO FORM LATE TUESDAY COULD HAVE HIGHER RAIN FALL RATES BRIEFLY. WEDNESDAY AND THURSDAY EXPECTING PRETTY DRY AIR IN THE REGION, AND TYPICAL EARLY AUGUST TEMPS. THEN ANOTHER WAVE APPROACHES THE REGION FRIDAY BRINGING STORMS TO MANY PARTS OF CENTRAL AND NORTHERN NEVADA. TIMING AND STRENGTH DIFFS ARE CREEPING IN GOOD BY NOW...SO NO MORE SPECIFICS ARE JUSTIFIED. ANOTHER DRY SPELL NEXT WEEKEND ACCORDING TO THE LATEST MODEL RUNS...WHICH ARE NOTHING TO WRITE HOME ABOUT FOR THIS AREA LATELY. STAY TUNED. AVIATION...SLUG OF MOISTURE MOVING IN FROM THE PACIFIC WILL KEEP THINGS A BIT UNSETTLED AT KWMC...KEKO...KTPH...AND KELY THROUGH AT LEAST LATE MONDAY EVENING. STILL VFR EXPECTED BUT BRIEF HEAVY RAINS ARE POSSIBLE WITH STORMS. VIRGA IS ALSO LIKELY WHICH WILL PRODUCE GUSTY WINDS IN VICINITY OF BUILD UPS. STORMS AND BUILD UPS SHOULD SUBSIDE AFTER ABOUT 06Z TUESDAY. FIRE WEATHER...A CANOPY OF CIRRUS AND ALTOSTRATUS SHUNTED THE CONVECTION OVER NORTHEASTERN NV YESTERDAY...AND NOW THAT DECK IS OVER THE NORTHERN ZONES. LOOKING AT MESOWEST...THE PRECIP THAT DID OCCUR...WAS NOT NEAR THE WETTING RAIN THRESHOLD...AND THE LALS DID NOT MATERIALIZE EITHER. THE VORTEX THAT IS EMBEDDED WITH THE MONSOON SURGE...HAS ALMOST HAD A DEFORMATION ZONE LOOK TO IT...WHICH IS A BIT PECULIAR. AGAIN...GIVEN THE VAGARIES OF THE MODELS...BELOW AVERAGE CONFIDENCE. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
In the hours before
Special weather statement, Aug 3, 12:46 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1246 PM PDT MON AUG 3 2015
NVZ035-032030-
WHITE PINE COUNTY NV-
1246 PM PDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WHITE PINE COUNTY
UNTIL 130 PM PDT...
AT 1244 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES EAST OF MCGILL...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL AFFECT PORTIONS OF HIGHWAY 93 JUST NORTH OF MCGILL
AND STATE ROUTE 93 NORTH OF US HIGHWAY 50/6.
LAT...LON 3926 11462 3954 11486 3992 11422 3972 11404
3944 11404
TIME...MOT...LOC 1944Z 237DEG 39KT 3942 11449
RLCThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:46 PM PDT | Special Weather Statement | LKN | White Pine | 44 min |
| Aug 3, 2:01 PM PDT | Special Weather Statement | LKN | 44 min | |
| Aug 3, 2:11 PM PDT | Special Weather Statement | LKN | 49 min | |
| Aug 3, 2:29 PM PDT | Special Weather Statement | LKN | Eureka | 46 min |
| Aug 3, 2:33 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 3, 2:36 PM PDT | Special Weather Statement | LKN | Eureka | 39 min |
| Aug 3, 3:03 PM PDT | Special Weather Statement | LKN | White Pine | 42 min |
| Aug 3, 3:46 PM PDT | Special Weather Statement | LKN | 44 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.